Brazilian Journal of Anesthesiology
https://bjan-sba.org/article/doi/10.1590/S0034-70942008000200008
Brazilian Journal of Anesthesiology
Clinical Information

Administração inadvertida de 4 mg de morfina por via subaracnóidea: relato de caso

Accidental subarachnoid administration of 4 mg of morphine: case report

Bruno Salomé de Morais; Yerkes Pereira Silva; Marcos Guilherme C. Cruvinel; Carlos Henrique Viana de Castro; Marco Victor Hermeto

Downloads: 0
Views: 325

Resumo

JUSTIFICATIVA E OBJETIVOS: A administração de morfina por via subaracnóidea é técnica bem estabelecida para analgesia pós-operatória devido a sua eficácia, segurança e baixo custo. A administração inadvertida de 4 mg de morfina por via subaracnóidea complicada por fibrilação atrial após administração de naloxona foi o objetivo desse relato. RELATO DO CASO: Paciente do sexo masculino, 45 anos, 75 kg, 1,72 m, estado físico ASA II, hipertenso, a ser submetido à reconstrução do ligamento cruzado anterior do joelho esquerdo. Após a realização da raquianestesia, foi constatada troca da ampola de morfina, com administração de 4 mg (0,4 mL da ampola de 10 mg) por via subaracnóidea. A freqüência respiratória oscilou entre 12 e 16 incursões respiratórias por minuto e o paciente manteve-se estável hemodinamicamente sem queixas no intra-operatório. Após 30 minutos da admissão na SRPA, apresentou vômitos e sudorese, tratados com 0,4 mg de naloxona seguidos de infusão contínua de 0,2 mg.h-1 até o desaparecimento dos sintomas. A infusão contínua de naloxona foi mantida na Unidade de Terapia Intensiva (UTI), onde a pressão arterial, freqüência cardíaca, freqüência respiratória, saturação de oxigênio foram monitoradas, assim como a presença de náusea, prurido, vômito, sedação, dor e retenção urinária observadas. Após 2 horas de admissão na UTI, o paciente apresentou fibrilação atrial aguda sem instabilidade hemodinâmica. O ritmo sinusal foi restabelecido após 150 mg de amiodarona e interrupção da infusão de naloxona. Nas 18 horas seguintes apresentou estabilidade hemodinâmica e evoluiu sem outras intercorrências até a alta hospitalar. CONCLUSÕES: O presente relato alerta para o risco de troca de medicamentos durante o ato anestésico e ressalta a importância do encaminhamento dos pacientes em tratamento de sobredose de opióides à UTI em virtude de seus potenciais efeitos adversos.

Palavras-chave

ANALGÉSICOS, COMPLICAÇÕES, COMPLICAÇÕES, TÉCNICAS ANESTÉSICAS, Regional

Abstract

BACKGROUND AND OBJECTIVES: The subarachnoid administration of morphine is a well-established anesthetic technique of postoperative analgesia due to its efficacy, safety and low cost. The objective of this paper was to report the accidental subarachnoid administration of 4 mg of morphine complicated by atrial fibrillation after administration of naloxone. CASE REPORT: A 45-year old male patient with 75 kg, 1.72 m, physical status ASA II, hypertensive, was scheduled for reconstruction of the anterior cruciate ligament of the left knee. After spinal anesthesia, it was noticed that the vial of morphine had been changed resulting in the accidental subarachnoid administration of 4 mg of morphine (0.4 mL of the 10 mg vial). Respiratory rate varied from 12 to 16 bpm and the patient remained hemodynamically stable without intraoperative complaints. Thirty minutes after admission to the post-anesthesia recovery unit the patient developed vomiting and diaphoresis being treated with 0.4 mg of naloxone followed by continuous infusion of 0.2 mg.h-1 until the symptoms had subsided. Continuous naloxone infusion was maintained in the Intensive Care Unit (ICU), where blood pressure, heart rate, respiratory rate and oxygen saturation were monitored as well as the presence of nausea, pruritus, vomiting, sedation, pain and urinary retention. Two hours after arriving at the ICU the patient developed acute atrial fibrillation without hemodynamic instability. Sinus rhythm was reestablished after the administration of 150 mg of amiodarone and discontinuation of the naloxone infusion. During the following 18 hours the patient remained hemodynamically stable and did not experience any other intercurrence until his discharge from the hospital. CONCLUSIONS: The present report is an alert for the risk of inadvertently switching of drugs during anesthesia, stressing the importance of referring patients being treated for opiate overdose to the ICU, due to the potential adverse reactions.

Keywords

ANALGESICS, ANESTHETIC TECHNIQUE, Regional, COMPLICATIONS, COMPLICATIONS

References

Bowrey S, Hamer J, Bowler I. A comparison of 0.2 and 0.5 mg intrathecal morphine for postoperative analgesia after total knee replacement. Anaesthesia. 2005;60:449-452.

Rathmell JP, Pino CA, Taylor R. Intrathecal morphine for postoperative analgesia: a randomized, controlled, dose-ranging study after hip and knee arthroplasty. Anesth Analg. 2003;97:1452-1457.

Cole PJ, Craske DA, Wheatley RG. Efficacy and respiratory effects of low-dose spinal morphine for postoperative analgesia following knee arthroplasty. Br J Anaesth. 2000;85:233-237.

Murphy PM, Stack D, Kinirons B. Optimizing the dose of intrathecal morphine in older patients undergoing hip arthroplasty. Anesth Analg. 2003;97:1709-1715.

Groudine SB, Cresanti-Dakins C, Lumb PD. Successful treatment of a massive intrathecal morphine overdose. Anesthesiology. 1995;82:292295.

Sauter K, Kaufman HH, Bloomfield SM. Treatment of high-dose intrathecal morphine overdose. J Neurosurg. 1994;81:143146.

Yilmaz A, Sogut A, Kilinc M. Successful treatment of intrathecal morphine overdose. Neurology India. 2003;51:410-411.

Pradhan AA, Siau C, Constantin A. Chronic morphine administration results in tolerance to delta opioid receptor-mediated antinociception. Neuroscience. 2006;141:947-954.

Rutili A, Maggiani M, Bertelloni C. Persistent overdose caused by a very small dose of intrathecal morphine in an elderly patient undergoing a vaginal hysterectomy: Case report. Minerva Anestesiol. 2007;73:1-6.

Cannesson M, Nargues N, Bryssine B. Intrathecal morphine overdose during combined spinal-epidural block for caesarean delivery. Br J Anaesth. 2002;89:925-927.

Bicalho GP, Castro CHV, Cruvinel MGC. Sudorese profusa e hipotermia após administração de morfina por via subaracnóidea: Relato de caso. Rev Bras Anestesiol. 2006;56:52-56.

Parkinson SK, Bailey SL, Little WL. Myoclonic seizure activity with chronic high-dose spinal opioid administration. Anesthesiology. 1990;72:743745.

Zeyneloglu P, Karaaslan P, Kizilkan A. An unusual adverse effect of an accidental epidural morphine overdose. Eur J Anaesthesiol. 2006;23:1061-1062.

Rawal N, Schott U, Dahlstrom B. Influence of naloxone infusion on analgesia and respiratory depression following epidural morphine. Anesthesiology. 1986;64:194-201.

Wang D, Sun X, Sadee W. Different effects of opioid antagonists on um-, delta-, and kappa- opioid receptors with and without agonist pretreatment. J Pharmacol Exp Ther. 2007;321:544-552.

Hunter R. Ventricular tachycardia following naloxone administration in an illicit drug misuse. Clin Forensic Med. 2005;12:218-219.

Buajordet I, Naess AC, Jacobsen D. Adverse events after naloxone treatment of episodes of suspected acute opioid overdose. Eur J Emerg Med. 2004;11:19-23.

Merigian KS. Cocaine-induced ventricular arrhythmias and rapid atrial fibrillation temporally related to naloxone administration. Am J Emerg Med. 1993;11:96-97.

5dd6c7be0e8825174313f286 rba Articles
Links & Downloads

Braz J Anesthesiol

Share this page
Page Sections